Wildfire, Dallam
- When
- March 29, 2:18 PM CST to 8:00 PM CST
- Where
- Dallam forecast zone
- Property damage
- $340,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.278, -102.602 (the zone’s center; the record gives no point)
The Kerrick Wildfire began approximately 1418CST about ten miles southwest of Griggs Oklahoma in extreme northeastern Dallam county Texas. S.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The Kerrick Wildfire began approximately 1418CST about ten miles southwest of Griggs Oklahoma in extreme northeastern Dallam county Texas. The wildfire started just west of U.S. Highway 287 near Farm to Market Road 807 and consumed an estimated five acres. The wildfire destroyed two homes and three outbuildings. There was one home which was damaged. There were no reports of injuries or fatalities. The cause of the wildfire was determined to be from burning tumbleweeds in some horse pens that got out of control. There were a total of twelve fire departments or other fire agencies that responded to the wildfire including the Stratford Volunteer Fire Department, the Boise City Fire Department, Griggs Fire Department, and the Keyes Fire Department. The wildfire was contained around 1930CST to 20000CST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 29, 11:48 AM CST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1248 PM CDT SAT MAR 29 2014
.AVIATION...
/18Z TAFS/ VFR CONDITIONS THROUGH THE 24 HOUR PERIOD WITH INCREASING
HIGH CLOUDS SUNDAY. SOUTH-SOUTHWEST WINDS WILL CONTINUE TO INCREASE
THIS AFTERNOON TO 15-20 KTS WITH GUSTS TO 30 KTS. WIND SPEEDS WILL
REMAIN AT AROUND 15 KTS OVERNIGHT AS A 45-50 KT LOW LEVEL JET
DEVELOPS ACROSS THE AREA. WINDS WILL FURTHER INCREASE SUNDAY TO
20-25 KTS SUSTAINED WITH GUSTS TO 35 KTS AS THE PRESSURE GRADIENT
TIGHTENS ACROSS THE AREA. BLDU IS POSSIBLE SUN...BUT APPEARS BEST
CHANCE FOR BLDU WITH REDUCED VISBYS WILL OCCUR AT OR JUST BEYOND THE
END OF THIS FORECAST PERIOD.
CLK
&&
.PREV DISCUSSION... /ISSUED 559 AM CDT SAT MAR 29 2014/
AVIATION...
FOR THE 12Z TAFS... VFR CONDITIONS AT ALL SITES FOR THE NEXT 24
HOURS. WINDS CONTINUE TO SWING AROUND THE DIAL AND WILL SETTLE OUT OF
THE SOUTHWEST BY THIS MORNING. WINDS WILL RAMP UP BY LATE MORNING AT
ALL SITES AND CONTINUE TO BE GUSTY THROUGH SUNSET. WINDS THEN SLACK
AROUND 02Z AT ALL SITES.
MOULTON
PREV DISCUSSION... /ISSUED 440 AM CDT SAT MAR 29 2014/
DISCUSSION...TODAY THROUGH NEXT SATURDAY
HARDLY A CHANGE WAS NEEDED TO THE GOING FORECAST AS THE MAIN
CONCERNS CONTINUE TO BE A COUPLE WINDY AND WARM DAYS (SUNDAY AND
WEDNESDAY BEING THE MOST NOTABLE) AND ALSO A PAIR OF COLD
FRONTS...THE SECOND ONE POISED TO BRING MUCH COOLER AIR LATE WEEK.
BLOWING DUST STILL LOOKS LIKE A DECENT BET SUNDAY AS HIGHS SURGE TO
THE LOW 80S FOR MOST. AS OF THIS WRITING...WINDS LOOK LIKE THEY WILL
FLIRT WITH WIND ADVISORY CRITERIA, BUT IT'S TOUGH TO SAY WHICH SIDE
OF 35 MPH SUSTAINED THAT THEY WILL LAND ON.
MONDAY AND TUESDAY WILL BE MAINLY DRY AND ON THE WARMER SIDE. THERE
ARE STILL HINTS THAT A STORM COULD FIRE IN THE ERN PANHANDLES AROUND
SUNSET TUE NIGHT...BUT CAPPING SHOULD WIN OUT. IF BY THE OFF CHANCE
ANY STORMS ARE ABLE TO GO, STRONG ONES WOULD BE POSSIBLE.
WEDNESDAY LOOKS PRETTY BREEZY BUT WARM, SIMILAR TO SUNDAY.
A COLD FRONT SHOULD PASS THROUGH WED NIGHT AND THU WITH A
REINFORCING SHOT OF COOLER AIR EXPECTED THU NIGHT. WE COULD SEE A
FEW LIGHT SHOWERS BEHIND THE INITIAL FRONT BUT CHANCES LOOK PRETTY
MEAGER. ONE THING OF NOTE IN RECENT RUNS IS THAT THE COLD AIR IS
LOOKING MORE SUBSTANTIAL LATE IN THE WEEK THAN IN IT DID IN PREVIOUS
RUNS.
SIMPSON
FIRE WEATHER...
TODAY...
HAVE ISSUED A FIRE DANGER STATEMENT PANHANDLES WIDE FOR THIS
AFTERNOON. CONDITIONS MAY WELL BECOME MARGINALLY CRITICAL IN THE
NORTHWEST PANHANDLES BRIEFLY...BUT BOTH RH AND TWENTY FOOT WINDS ARE
EXPECTED TO BE RIGHT ON THE FENCE SO THINKING RIGHT NOW IS THAT MOST
IF NOT ALL LOCATIONS WILL FALL SHORT OF 3 HOURS OF CRITICAL FIRE
WEATHER.
SUNDAY...
THE NW HALF OF THE PANHANDLES ARE STILL FAVORED FOR POTENTIALLY
CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY AS SSW TWENTY FOOT WINDS
INCREASE TO 20-25 MPH. FORECAST MODELS HAVE NOW TRENDED HIGHER WITH
AFTERNOON DEWPTS SEVERAL RUNS IN A ROW...BUT STILL KEEP THEM LOW
ENOUGH TO DROP RELATIVE HUMIDITY VALUES BELOW 15 PERCENT WEST OF A
HEREFORD TO GUYMON LINE SUN AFTERNOON. GIVEN A BIT OF UNCERTAINTY
WITH THOSE AFTERNOON DEWPTS AND UNCERTAINTY WITH THE EASTWARD EXTENT
OF ANY POTENTIAL RED FLAG WARNING...HAVE ELECTED TO JUST LEAVE THE
WATCH GOING RATHER THAN UPGRADE TO AN EARLY RED FLAG.
MONDAY...
THE SW HALF OF THE PANHANDLES COULD SEE ELEVATED FIRE WEATHER
CONDITIONS WITH UP TO 15 MPH SW TWENTY FOOT WINDS AND POSSIBLE
SINGLE DIGIT RH VALUES IN THE AFTERNOON.
TUESDAY...
ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE IN THE WESTERN
PANHANDLES.
WEDNESDAY...
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON
WEDNESDAY.
SIMPSON
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: DALLAM...DEAF SMITH...HANSFORD...
HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...RANDALL...
SHERMAN.
OK...FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: CIMARRON...TEXAS.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 500 AM CDT SAT MAR 29 2014 OKZ001>003-TXZ001>020-292200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 500 AM CDT SAT MAR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. ELEVATED TO BRIEFLY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON. THE BEST CHANCE FOR BRIEFLY CRITICAL FIRE WEATHER CONDITIONS WILL BE IN THE FAR NORTHWEST PANHANDLES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AREAS OF BLOWING DUST MAY REDUCE VISIBILITIES BELOW A MILE AT TIMES OVER MAINLY THE WESTERN HALF OF THE PANHANDLES DURING THE AFTERNOON HOURS SUNDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR THE CENTRAL AND WESTERN OKLAHOMA AND TEXAS PANHANDLES SUNDAY AFTERNOON AS ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE SOUTHWEST HALF OF THE PANHANDLES ON MONDAY AND ACROSS WESTERN SECTIONS OF THE PANHANDLES ON TUESDAY. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FOR MUCH OF THE AREA ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS TODAY THROUGH WEDNESDAY.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, March 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 499064.